Has anyone else experienced this? I guess it makes sense, but I really don't want to walk around like Michael Jackson for three weeks.
Is my doc being overly cautious or what?
As I've mentioned, I'm currently on Cyclophosphamide, not Novantrone, and I'm not sure exactly how the drugs differ in terms of their immunosuppressive effects. However, I was just told to avoid places that are breeding grounds for viruses, like elementary schools, and that if I were to develop a fever to go straight to my local ER.
Provided the drugs are comparable in how they suppress the immune system, I do think that your neurologist is probably erring on the side of caution.
If I had to look like Michael Jackson after my treatment, I think that would've been the dealbreaker.
I was all set to go ahead with it. In fact, I have an appointment for my first infusion on Thursday the 13th, when my doc calls me today and tells me that a patient of his that was on it a number of years ago recently had her heart give out on her.
She is not dead, but in very serious condition.
He did tell me that she was older, so that may have been a factor.
Anyway, long story short, he wants me to hold off for a while so he can reassess the heart risk.
Kind of bummer because, to help me make my decision, I met with a guy that had been on it and he went from a wheelchair to a cane without even doing the full regimen.
I would like to avoid that whole wheelchair thing altogether.
BTW, the oncologist said pretty much what you said, and the mask wasn't needed. Just avoid the human petrie dishes.
I didn't think that Novantrone was working at all for me, but now I think it has but the benefits were masked by the downward spiral I've been on from the change in my hormones.
I have skipped my latest scheduled dose of Novantrone so that I will be ready for Tysabri once I get the red light, but if anyone is on the fence about Novantrone, I say go for it.
Aaron, what did you decide?
He has since started me on Copaxone, and I'm showing improvement.
I'm thinking that I had developed the neutralizing antibodies to the interferon, which brought about my decline.
It's still a disappointment, since I have heard (mostly) good things about the results.
I really, really like the Copaxone. I would recomend it to anybody that doesn't want to deal with the Interferon 'hangovers' the day after. That and I'm not so down all the time.
I've been feeling so good, that I've booked a trip to hobble around Amsterdam. I leave for a week on the 18th. I hear they have good stuff for spasticity over there. Wish me luck.
Here's wishing you luck in Amsterdam. I hear they have good stuff for spasticity myself.
Glad to read you really, really like the Copaxone. I'm in the process of switching to Copaxone and ditching Avonex because of the side effects.
Have a great trip. And, don't forget to let us know if the spasticity meds work too.
I am in the same boat as you except I was taking Avonex for many years. Now, I may consider mitoxantrone because it may be my last resort. I am weary about trying copaxone since it doesn't really do anything for people who had MS for a long time. I am not sure about copaxone. I am also considering Tysabri.
- Family Elder
- Posts: 801
- Joined: Thu Feb 09, 2006 3:00 pm
- Location: Northern Virginia
On going out in public, you're not going to feel like it. Novantrone was sort of like constant sleep deprivation coupled with feeling sort of drunk. Food didn't taste good either. We just wanted to stay home in bed and rest.
There was a one week follow up to count blood cells and everything was fine. But, the "out-of-it" feeling lasted 2-3 weeks. Don't plan any major things during this period. Make sure all your bills are paid up ahead of time. napay
If I have included a bad link, google the word "Scholar", click link for "Google Scholar". Search for the name of the paper and author in Google Scholar.